Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 287, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 29, 2016, 5:37 PM EDT for Wilkes County, North Carolina. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2016, 5:37 PM EDT (21:37 UTC)
- Expired
- Sep 29, 2016, 6:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Wilkes County, NC
The radar
The Roanoke radar (KFCX), 123 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 5:38 PM EDT | TSTM WND DMG | 4 Ese Deep Gap, NC | TREE DOWN ON HWY 421 NEAR WATAUGA COUNTY BORDER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
358
WUUS51 KRNK 292137
SVRRNK
NCC193-292230-
/O.NEW.KRNK.SV.W.0287.160929T2137Z-160929T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT THU SEP 29 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WILKES COUNTY IN NORTHWESTERN NORTH CAROLINA...
* UNTIL 630 PM EDT
* AT 536 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MAPLE
SPRINGS...MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
WILBAR...
TRAPHILL...
MC GRADY...
MILLERS CREEK...
AND ELKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3609 8146 3610 8152 3612 8154 3614 8150
3619 8146 3625 8147 3626 8143 3629 8141
3629 8137 3637 8136 3636 8126 3640 8119
3643 8117 3642 8115 3643 8108 3642 8108
3641 8104 3637 8102 3640 8096 3606 8140
TIME...MOT...LOC 2136Z 226DEG 18KT 3620 8142
HAIL...1.00IN
WIND...<50MPH
$$
RAB2 follow-up statements
675
WUUS51 KRNK 292138 CCA
SVRRNK
NCC193-292230-
/O.COR.KRNK.SV.W.0287.160929T2137Z-160929T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
538 PM EDT THU SEP 29 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN WILKES COUNTY IN NORTHWESTERN NORTH CAROLINA...
* UNTIL 630 PM EDT
* AT 537 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MAPLE
SPRINGS...MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
WILBAR...
TRAPHILL...
MC GRADY...
MILLERS CREEK...
AND ELKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3609 8146 3610 8152 3612 8154 3614 8150
3619 8146 3625 8147 3626 8143 3629 8141
3629 8137 3637 8136 3636 8126 3640 8119
3643 8117 3642 8115 3643 8108 3642 8108
3641 8104 3637 8102 3640 8096 3606 8140
TIME...MOT...LOC 2136Z 226DEG 18KT 3620 8142
HAIL...1.00IN
WIND...<50MPH
$$
RAB458
WWUS51 KRNK 292239
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
639 PM EDT THU SEP 29 2016
NCC193-292249-
/O.EXP.KRNK.SV.W.0287.000000T0000Z-160929T2230Z/
WILKES NC-
639 PM EDT THU SEP 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WILKES COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3609 8146 3610 8152 3612 8154 3614 8150
3619 8146 3625 8147 3626 8143 3629 8141
3629 8137 3637 8136 3636 8126 3640 8119
3643 8117 3642 8115 3643 8108 3642 8108
3641 8104 3637 8102 3640 8096 3606 8140
TIME...MOT...LOC 2239Z 226DEG 18KT 3641 8115
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 4:39 PM EDT, 58 minutes earlier.
Area forecast discussion, Sep 29, 4:39 PM EDT, 58 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
439 PM EDT Thu Sep 29 2016
.SYNOPSIS...
A strong upper level area of low pressure will remain just west of
the mountains today into Friday. This system will combine with a
residual stationary front across the region to produce periods of
showers and thunderstorms into Friday night. The low will move
northeast, away from the region, resulting in drier weather this
weekend.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 430 PM EDT Thursday...
Upper low was along the Ohio River as seen in all satellite loops.
A well defined area of mid level drying over the central and
southern Appalachians into the eastern Great Lakes. The upper low
is forecast to drift southeast into Kentucky then loop back into
Indiana. Good consensus in the guidance with the track of the low.
As a result there will be little change in the weather pattern
tonight or Friday.
Surface through low level winds will keep dew points in the 60s in
all but the southwest tip of Virginia and extreme western North
Carolina. This will fill low clouds and fog in over the foothills
and to the east. The western edge of multiple bands of showers and
thunderstorms will gradually move northeast tonight and Friday.
Have taken a blend of bias corrected MET and MAV guidance for lows
tonight. Areas closer to the upper low, west of Bluefield and
Wilkesboro will have the coolest temperatures overnight. Highs on
Friday will very dependent on cloud cover, similar to today.
Locations that have more sunshine will be close to 80 degrees.
Spots that stay in the low clouds longer may only reach the lower
70s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
As of 330 PM EDT Thursday...
The closed low over the Ohio valley that has been dominating the upper
level pattern will slowly pull up to the Great Lakes region as it
starts to open up, dragging a well occluded surface low with it. This
will position our region essentially in the dry slot under a neutral
thermal advection regime with slight warming aloft. This should yield a
weekend forecast devoid of significant precipitation though an isolated
shower may still be possible. By sunday night, high pressure pushing in
form the upper midwest will nudge a cold front to our western doorstep
but the best forcing and instability will be shearing off to our
northwest so the chances for any frontal precipitation encroaching
Sunday night are low.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 330 PM EDT Thursday...
The upper low will give way to ridging in the eastern US through the
early part of next week. This stall the approaching front and allow a
large area of high pressure to settle over New England and wedge down
the east side of the Appalachians. The big variable lies with the
potential track of TS Matthew as it is expected to turn north and move
up the Atlantic coast. The exact track of Matthew will determine how
much, if any, precipitation it can push into the region from the east
and how much overrunning precipitation will develop as it interacts
with the wedge. Right now, the most likely scenario is for some light
overrunning precipitation to develop by Tuesday and increase a bit into
Wednesday especially in the east, with any significant effects form
Matthew remaining to our east.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 215 PM EDT Thursday...
Low clouds along the Blue Ridge an in the foothills of Virginia
and North Carolina have either lifted to MVFR or eroded as of the
18Z start of the TAF forecast period.
Scattered thunderstorms have already developed. The best
probability of precipitation will be in three main bands. The
first will be from the Tennessee/North Carolina border north into
central West Virginia. Another band of storms will line up from
the North Carolina foothills into southeast West Virginia.
Confidence is lower in the formation of storms farther east but
this bans would be mainly east of a KDAN to KLYH line. The
environment favorable for hail this afternoon and evening, with
the best probability of any hail possibly impacting an airport
would be at KLWB or KBLF.
Best concentration shifts into central and northern Virginia late
tonight. This should again allow for areas of MVFR to IFR ceilings
to fill in again with fog overnight. With little movement of the
low pressure system at the surface or upper levels, confidence is
high in the persistent easterly upslope winds through 12Z/8AM.
Have added LLWS in for KLWB late tonight.
Similar to today, improvement in conditions will be slow after
sunrise. Ceilings are likely to not reach VFR until after
15Z/11AM.
Extended aviation discussion...
A deep upper low will remain over the Ohio and Tennessee Valleys
into Friday night with a slow drift to the northeast on Saturday.
This will keep variable clouds, MVFR cigs, and periods of -SHRA
across the region through much of the period. Should finally see
VFR return during Saturday and continue into Monday as the upper
low lifts northeast and weak high pressure builds in.
&&
.HYDROLOGY...
As of 430 PM EDT Thursday...
Development of thunderstorms had been early this afternoon mainly
over the mountains. Storms were lining up and moving from south to
north. MSAS analysis showed most unstable air was over the
northwest North Carolina mountains and from central North Carolina
into eastern Virginia. Highest precipitable water values were east
of Lynchburg and Danville. Until the threat of thunderstorms
diminishes after sunset, will keep the flash flood watch going.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until 6 PM EDT this evening for VAZ024-035-
044>047-058-059.
NC...None.
WV...None.
&&
SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...MBS
LONG TERM...MBS
AVIATION...AMS/JH
HYDROLOGY...JHHazardous weather outlook, Sep 29, 3:55 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 355 PM EDT THU SEP 29 2016 NCZ001-002-018-019-VAZ007-009>013-015-016-WVZ042>044-507-508-301100- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-GRAYSON-CARROLL-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 355 PM EDT THU SEP 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK, A 15 PERCENT CHANCE, OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY RISK IS LARGE HAIL. DAMAGING WINDS AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. VERY HEAVY RAINFALL MAY ALSO BE ENOUGH TO CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ024-035-044>047-058-059-301100- ROCKBRIDGE-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 355 PM EDT THU SEP 29 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...A FEW SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS MAY OCCUR THROUGH EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-020-VAZ014-017>020-022-023-032>034-043-301100- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-MONTGOMERY-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-PATRICK-FRANKLIN-BEDFORD-HENRY- 355 PM EDT THU SEP 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE THROUGH EARLY TONIGHT. VERY HEAVY RAINFALL MAY ALSO BE ENOUGH TO CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 29, 4:07 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 PM EDT THU SEP 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL BLOWING ROCK 36.13N 81.67W
09/29/2016 E0.70 INCH WATAUGA NC TRAINED SPOTTER
DIME SIZE HAIL
&&
EVENT NUMBER RNK1601684
MBSSpecial weather statement, Sep 29, 4:08 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 PM EDT THU SEP 29 2016
NCZ001-018-019-292115-
WILKES-WATAUGA-ASHE-
408 PM EDT THU SEP 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WILKES...WATAUGA
AND ASHE COUNTIES THROUGH 515 PM EDT...
AT 408 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BLOWING
ROCK...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THIS
THUNDERSTORM.
LOCATIONS IMPACTED INCLUDE...
BOONE...
JEFFERSON...
WEST JEFFERSON...
BLOWING ROCK...
AND BEECH MOUNTAIN.
THIS INCLUDES THE FOLLOWING LOCATION APPALACHIAN STATE UNIVERSITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3634 8185 3636 8180 3634 8177 3634 8171
3641 8174 3647 8170 3653 8171 3659 8168
3659 8165 3639 8125 3636 8125 3638 8123
3637 8121 3610 8152 3612 8155 3611 8181
3616 8183 3621 8191 3626 8189 3629 8192
TIME...MOT...LOC 2008Z 207DEG 9KT 3613 8167
RABLocal storm report, Sep 29, 4:32 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
432 PM EDT THU SEP 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL 2 W ARARAT 36.60N 80.55W
09/29/2016 E1.00 INCH PATRICK VA PUBLIC
&&
EVENT NUMBER RNK1601685
16Special weather statement, Sep 29, 4:54 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT THU SEP 29 2016
VAZ007-009-WVZ042-292200-
SMYTH-TAZEWELL-MERCER-
454 PM EDT THU SEP 29 2016
...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL...NORTH CENTRAL SMYTH
AND SOUTHWESTERN MERCER COUNTIES...
AT 454 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ASBERRYS...
MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
TAZEWELL...
POCAHONTAS...
BRAMWELL...
AND ASBERRYS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3720 8162 3721 8156 3724 8151 3726 8150
3725 8148 3727 8145 3727 8142 3731 8140
3732 8137 3735 8136 3731 8124 3706 8140
3704 8146 3700 8143 3688 8151 3697 8172
TIME...MOT...LOC 2054Z 214DEG 23KT 3700 8155
RABLocal storm report, Sep 29, 5:14 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
514 PM EDT THU SEP 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM FLOOD CATAWBA 37.38N 80.12W
09/29/2016 ROANOKE VA AMATEUR RADIO
1 FOOT OF WATER COVERING THE INTERSECTION OF BLACKSBURG
RD AND HIGHWAY 311
&&
EVENT NUMBER RNK1601686
WHPLocal storm report, Sep 29, 5:31 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
531 PM EDT THU SEP 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL BOONVILLE 36.23N 80.71W
09/28/2016 E1.00 INCH YADKIN NC PUBLIC
0558 PM HAIL 4 SSW COLEMAN FALLS 37.45N 79.35W
09/28/2016 E1.75 INCH BEDFORD VA PUBLIC
0608 PM HAIL 2 NNE BOONSBORO 37.47N 79.26W
09/28/2016 E1.50 INCH BEDFORD VA TRAINED SPOTTER
0610 PM HAIL 3 SE HIGHTOWERS 36.30N 79.22W
09/28/2016 E1.00 INCH CASWELL NC TRAINED SPOTTER
0614 PM HAIL MILTON 36.54N 79.21W
09/28/2016 E1.00 INCH CASWELL NC TRAINED SPOTTER
0614 PM TSTM WND DMG 3 N BOONSBORO 37.49N 79.26W
09/28/2016 BEDFORD VA BROADCAST MEDIA
NUMEROUS TREES DOWN ON HOLCOMB ROCK ROAD
0615 PM HAIL 1 N BOONSBORO 37.47N 79.27W
09/28/2016 E1.75 INCH BEDFORD VA PUBLIC
HAIL FELL FOR 10-15 MINUTES
0619 PM TSTM WND DMG 1 NW LYNCHBURG CITY 37.43N 79.17W
09/28/2016 CITY OF LYNCHBURG VA BROADCAST MEDIA
POWER LINE DOWN ON RIVERMONT AVENUE
0624 PM HAIL 1 W CAPELLA 36.37N 80.33W
09/28/2016 E1.00 INCH STOKES NC TRAINED SPOTTER
0804 PM HAIL GOLD HILL 37.62N 78.37W
09/28/2016 E0.70 INCH BUCKINGHAM VA TRAINED SPOTTER
0848 PM HAIL 2 SE PEAKS OF OTTER SUM 37.43N 79.56W
09/28/2016 E1.00 INCH BEDFORD VA PUBLIC
0950 PM HAIL 3 WSW ELON 37.50N 79.24W
09/28/2016 E0.25 INCH BEDFORD VA TRAINED SPOTTER
SMALL BRANCHES DOWN AND PEA SIZE HAIL
0139 PM HAIL RICHLANDS 37.10N 81.80W
09/29/2016 E0.25 INCH TAZEWELL VA 911 CALL CENTER
PEA SIZE HAIL
0233 PM HAIL 2 WNW TOAST 36.50N 80.67W
09/29/2016 E1.75 INCH SURRY NC PUBLIC
0245 PM HAIL CANA 36.58N 80.67W
09/29/2016 E0.25 INCH CARROLL VA PUBLIC
PEA SIZE HAIL
0304 PM HAIL RADFORD 37.13N 80.57W
09/29/2016 E0.25 INCH CITY OF RADFORD VA PUBLIC
SMALL HAIL AND HEAVY RAIN
0306 PM HAIL 2 W ARARAT 36.60N 80.55W
09/29/2016 E1.00 INCH PATRICK VA PUBLIC
0406 PM HAIL BLOWING ROCK 36.13N 81.67W
09/29/2016 E0.70 INCH WATAUGA NC TRAINED SPOTTER
DIME SIZE HAIL
0501 PM HAIL FERRUM 36.92N 80.02W
09/29/2016 E1.00 INCH FRANKLIN VA PUBLIC
RELAYED BY MEDIA
0504 PM HAIL 4 W DARBY 36.12N 81.57W
09/29/2016 M1.00 INCH WATAUGA NC TRAINED SPOTTER
0507 PM FLOOD CATAWBA 37.38N 80.12W
09/29/2016 ROANOKE VA AMATEUR RADIO
1 FOOT OF WATER COVERING THE INTERSECTION OF BLACKSBURG
RD AND HIGHWAY 311
&&
EVENT NUMBER RNK1601664 RNK1601667 RNK1601669 RNK1601671 RNK1601672
RNK1601675 RNK1601670 RNK1601676 RNK1601668 RNK1601674 RNK1601677
RNK1601678 RNK1601680 RNK1601683 RNK1601681 RNK1601682 RNK1601685
RNK1601684 RNK1601687 RNK1601688 RNK1601686
AMSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:40 PM EDT | Areal Flood Advisory | RNK | Caswell | 6 hr |
| Sep 28, 8:41 PM EDT | Special Weather Statement | RNK | Stokes | 34 min |
| Sep 28, 11:25 PM EDT | Special Weather Statement | RNK | Caswell | 35 min |
| Sep 29, 1:22 PM EDT | Special Weather Statement | RNK | Surry | 53 min |
| Sep 29, 1:48 PM EDT | Special Weather Statement | RNK | Surry | 57 min |
| Sep 29, 2:25 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 50 min |
| Sep 29, 2:33 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 42 min |
| Sep 29, 3:15 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 60 min |
| Sep 29, 4:08 PM EDT | Special Weather Statement | RNK | Ashe, Watauga | 67 min |
| Sep 29, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 62 min |
| Sep 29, 4:36 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga | 69 min |
| Sep 29, 5:51 PM EDT | Special Weather Statement | RNK | Alleghany | 54 min |
| Sep 29, 6:16 PM EDT | Areal Flood Advisory | RNK | Alleghany, Ashe, Surry, Wilkes | 119 min |
| Sep 29, 6:29 PM EDT | Special Weather Statement | RNK | Yadkin | 61 min |
| Sep 29, 6:53 PM EDT | Special Weather Statement | RNK | Alleghany, Wilkes | 52 min |
| Sep 29, 7:04 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 56 min |
| Sep 29, 7:08 PM EDT | Tornado Warning | RNK | Yadkin | 37 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.